Thunderstorm Wind, Fremont
- When
- June 19, 3:55 PM MST
- Where
- Fremont County, Dubois Muni Arpt
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.550, -109.700
AWOS at Dubois Municipal Airport reported sustained winds of 46 knots gusting to 60 knots.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
AWOS at Dubois Municipal Airport reported sustained winds of 46 knots gusting to 60 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 19, 1:43 PM MST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE RIVERTON WY 243 PM MDT MON JUN 19 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY SHORTWAVE THAT PUSHED A FEW THUNDERSTORMS ACROSS THE NORTHWEST THIS MORNING INTO SOUTHEAST MONTANA THIS AFTERNOON. TRAILING UPPER TROUGH MOVING ACROSS CENTRAL IDAHO THIS AFTERNOON. A FEW THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHWEST WYOMING AHEAD OF THIS SECOND TROUGH IN UPPER DIFLUENT SOUTHWEST FLOW. SURFACE TROUGH ACROSS CENTRAL WYOMING...SOUTHWEST INTO NORTHEAST UTAH WITH LOW PRESSURE CENTERS JUST NORTH OF INTERSTATE 80...WELL SOUTH OF MODEL PLACEMENTS AT THIS TIME. BEST PRESSURE FALLS NEAR EASTERN BORDER THIS AFTERNOON. THIS DRY SOUTHWEST FLOW WILL HAVE A LIMITED OPPORTUNITY TO PUSH INTO CENTRAL WYOMING BEFORE COLD FRONT PUSHES THROUGH EARLY THIS EVENING. WILL CONTINUE RED FLAG WARNINGS FOR SOUTHERN AND CENTRAL WYOMING WITH RED FLAG CONDITIONS ACROSS THE WIND RIVER BASIN AND LOWER ELEVATIONS OF NATRONA COUNTY EXPECTED TO BE SHORT-LIVED LATE THIS AFTERNOON THROUGH EARLY EVENING. MOST FAVORABLE VERTICLE WIND PROFILES FOR STORMS THIS EVENING TO BE ACROSS THE EASTERN BIG HORN BASIN AND JOHNSON COUNTY AHEAD OF SURFACE TROUGH...HOWEVER HIGHER DEWPOINTS NOT EXPECTED TO MAKE IT INTO THESE AREAS BEFORE TROUGH PUSHES EAST...TO NEAR WYOMINGS EASTERN BORDER BY 06Z. THEREFORE WILL REMOVE ISOLATED OF LARGE HAIL AND DAMAGING WIND IN EVENING FORECAST. SUBSIDENCE... CLEARING SKY AND GUSTY NORTHWEST WIND TO FOLLOW TROUGH PASSAGE LATER THIS EVENING WITH WINDS DIMINISHING EARLY TUESDAY MORNING. TROUGH AND ASSOCIATED JET STREAK OVER NORTHEAST PACIFIC THIS AFTERNOON FORECAST TO MOVE ACROSS NORTHWEST MONTANA TUESDAY AFTERNOON STEEPENING LAPSE RATES ACROSS THE NORTHWEST MOUNTAINS WITH WEAK UPSLOPE NORTHEAST FLOW ALONG THE CODY FOOTHILLS. THIS PATTERN SHOULD RESULT IN A FEW STORMS YELLOWSTONE NATIONAL PARK AND THE HIGH TERRAIN WEST OF CODY WITH THE BIG HORN BASIN MOSTLY CAPPED UNDER A FRONTAL INVERSION. TEMPERATURES TUESDAY TO BE 8 TO 10F COOLER THAN TODAY IN MOST AREAS BEHIND FRONT WITH BETTER RH RECOVERIES. HIGH PRESSURE TO THE WEST WITH SURFACE TROUGH IN THE NORTHERN PLAINS WILL RESULT IN BREEZY WEST NORTHWEST WINDS ACROSS THE SOUTH AND CENTRAL. STEEP LAPSE RATES REMAIN OVER THE NORTHWEST WEDNESDAY...BUT MOISTURE LACKING WITH MOST PWATS AROUND 0.4 ACROSS THE NORTH SO ONLY EXPECTING A STORM OR TWO FROM WASHAKIE NEEDLES NORTH TO NEAR MEETEETSE RIM. HIGH PRESSURE WILL EXTEND ACROSS THE EASTERN PACIFIC ACROSS THE SOUTHERN U.S. BY THURSDAY WITH ZONAL FLOW ACROSS THE NORTHERN TIER. WEAK SHORTWAVES IN THIS FLOW WILL CONTINUE TO KEEP THE THREAT OF ISOLATED THUNDERSTORMS ACROSS THE NORTH AND EAST WITH A DRIER AND MORE STABLE AIRMASS ENTRENCHED ACROSS THE SOUTHWEST AND WEST CENTRAL. TEMPERATURES TO REMAIN CLOSER TO SEASONAL NORMALS IN THIS FLOW REGIME. .LONG TERM...FRIDAY THROUGH MONDAY ON FRIDAY...A RETURN FLOW OF MOISTURE MAY SET UP ACROSS THE ERN ZONES LEADING TO LATE DAY CONVECTION ALONG THE MOISTURE DISCONTINUITY... ESPECIALLY WITH POTENTIAL FOR WNW TO NW FLOW AND FAVORABLE SHEAR PROFILE. SAME COULD HAPPEN ON SATURDAY BUT AFTER COLLABORATION WILL LEAVE IT DRY FOR NOW. ON SUNDAY...MONSOONAL MOISTURE COULD BEGIN EDGING AROUND THE DESERT SOUTHWEST HIGH. WILL BROADBRUSH THE SOUTHWEST AREA WITH ISOLATED THUNDERSTORMS FOR SUNDAY AND THE ENTIRE AREA ON MONDAY. HARD TO TELL YET HOW MUCH MOISTURE WILL MOVE NORTH AROUND THIS UPPER HIGH SINCE ITS NOT POSITIONED OPTIMALLY NEAR THE 4-CORNERS. && .RIW WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR SOUTHERN LINCOLN...SUBLETTE...SWEETWATER...FREMONT AND NATRONA COUNTIES FROM THROUGH 7 PM MDT THIS EVENING. && SHORT TERM...AEM LONG TERM...SKRBAC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 720 AM MDT MON JUN 19 2006 WYZ001>020-022>030-201100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 720 AM MDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY DRY AND WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A FAST MOVING PACIFIC COLD FRONT. A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 277...278 ...279...280...283...288 AND 289 IN SOUTHERN AND CENTRAL WYOMING FROM NOON TO 7 PM. A PACIFIC LOW PRESSURE TROUGH AND WEAK...FAST MOVING COLD FRONT WILL MOVE EAST INTO WESTERN WYOMING THIS AFTERNOON AND EVENING. AHEAD OF THE COLD FRONT...STRONG SOUTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN AND CENTRAL WYOMING. RELATIVE HUMIDITY WITH DROP INTO THE SINGLE DIGITS TO MID TEENS AS THE WINDS INCREASE AROUND MID DAY. SOME ISOLATED HIGH BASED THUNDERSTORMS WILL DEVELOP OVER THE WESTERN MOUNTAINS AND MOVE RAPIDLY TO THE NORTHEAST. THESE CONDITIONS ALONG WITH CRITICALLY DRY FUELS WARRANT THE ISSUANCE OF A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 277...278...279...280...283...288 AND 289 IN SOUTHERN AND CENTRAL WYOMING. IN ADDITION...A FEW THUNDERSTORMS ARE EXPECTED TO FORM ACROSS THE NORTHERN HALF OF WYOMING TODAY...A FEW OF WHICH MAY BECOME SEVERE PRODUCING HAIL...STRONG WINDS...HEAVY DOWN-POURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. THOSE WITH OUTDOOR INTERESTS OVER THE NEXT SEVERAL DAYS SHOULD BE AWARE OF THESE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG THUNDERSTORMS HAVING THE POTENTIAL TO PRODUCE HAIL...STRONG GUSTY WINDS...HEAVY DOWN-POURS AND DANGEROUS LIGHTNING ARE POSSIBLE IN JOHNSON COUNTY ON FRIDAY SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. PLEASE REPORT HAIL SIZE AND ANY WIND GUSTS OVER 40 MPH. THANK YOU. TEAM RIW
The Riverton/Lander radar (KRIW), 113 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518580.